Missouri, 2006

Hail in Missouri, April 25, 2006

April 25, 2006 · NWS PAH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 25, 12:00 PM CST, 5 hours 15 minutes earlier.

Area forecast discussion, Apr 25, 12:00 PM CST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CDT TUE APR 25 2006

.DISCUSSION...

SCATTERED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE ALONG/AHEAD OF
ERODING BOUNDARY...WHICH IS MOVING THRU SERN PTNS FA THIS PM. THEN
BLAYER FLOW BECOMES NLY IN ITS WAKE...AND EVEN THOUGH BOUNDARY
STALLS JUST SOUTH...INITIATOR OF ANY REMAINING CONVECTION WL BE MORE
UPR TROF PASSAGE DRIVEN COMBO WITH OVERRUNNING OF BOUNDARY. THUS
WELL GO HIGHER POP SOUTH THAN NORTH. GFS AND NAM HAVE BOTH OVERDONE
CONVECTION AND SEEM TO DO SO TONIGHT AS WELL...WHILE NGM LOOKS MORE
REALISTIC GIVEN CURRENT SATELLITE/RADAR PICTURE. WELL MONITOR THRU
PRESS TIME BUT FOR NOW WE ARE LEANING TOWARD NGM FWC MOS
OUTPUT...WHICH MEANS LOWER POPS TONIGHT.

AFTER TONIGHT ALL MODELS AGREE WED-FRI SHOULD BE DRY. GFS/NAM BOTH
REINTRODUCE POPS LATE FRI INTO FRI NIGHT WITH THE NEXT SYSTEM
INCOMING. COLLABORATIVE/PERSISTENCE SUGGESTS WAIT TIL FRI NIGHT AND
WELL KEEP THAT GOING UNTIL WE SEE STRONGER SIGNAL. THEN GETTING
INTO THE LONGER RANGE MODEL OUTPUT...WE SEE THE GFS...DGEX...AND
ECMWF ALL SWEEPING A BROAD TROF ACROSS THE LOWER OH/MID MS VALLEY
OVER THE WEEKEND. THIS HAS BEEN DONE AT LEAST PAST COUPLE OF RUNS SO
WERE GOING TO STEADILY BITE MORE INTO THIS SOLUTION...IE RUNNING
POPS TIL THE LOW BEGINS TO LIFT OUT EARLY NEXT WEEK. ALOT WL DEPEND
ON EVENTUAL PLACEMENT OF SURFACE AND UPPER LOWS...BUT FOR NOW WELL
GO THUNDER AS LOW IS TO THE WEST...AND BRING IN SHOWERS ON ITS
BACKSIDE SUNDAY AS POPS BEGIN TO WIND DOWN. DIURNALLY DRIVEN POPS
SHOULD BE HIGHER THAN NOCTURNAL POPS DUE TO INCREASED
INSTABILITY...IE TYPICAL SPRING UPPER LOW INDUCED PATTERN POPS.

IN THE WAKE OF THE LOWS DEPARTURE NEXT WEEK LOOKS DRY. WE MIGHT END
UP SEEING POPS INTO MON...BUT FOR NOW WE ARE TAKING THE INCREMENTAL
DIVE SO WELL AWAIT FUTURE RUNS TO DETERMINE MORE EXACT TIMING AND
PLACEMENT OF CONVECTION.

WITH THE NGM BIAS IN THE NEAR TERM WE BIAS OUR TEMPS TOWARD ITS FWC
BASED MOS. IN THE MEDIUM TO LONGER RANGE WE BLENDED NAM/GFS MOS
TEMPS WITH SLIGHT TWEEKS FOR COLLABORATIVE/PERSISTENCE FORECASTING
PURPOSES.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 25, 3:50 AM CST, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
450 AM CDT TUE APR 25 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-261000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
450 AM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY MAINLY ALONG
AND SOUTHEAST OF A LINE FROM NEW MADRID MISSOURI...TO PADUCAH
KENTUCKY...TO MADISONVILLE KENTUCKY. THE MAIN CONCERNS WITH SEVERE
THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT THROUGH SATURDAY NIGHT
ACROSS THE ENTIRE QUAD STATE REGION. WIDESPREAD SEVERE WEATHER IS
NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TODAY ACROSS PORTIONS OF WEST
KENTUCKY AND EXTREME SOUTHEAST MISSOURI.

RST

In the hours before

Local storm report, Apr 25, 4:26 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
526 PM CDT TUE APR 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             GATEWOOD                36.56N 91.07W
04/25/2006  E2.00 INCH       RIPLEY             MO   LAW ENFORCEMENT

&&

DLL

The radar

The Memphis radar (KNQA), 154 km away, was scanning. The volume nearest the first event began at 23:14 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Ripley

When
April 25, 5:15 PM CST
Where
Ripley County, Poynor
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.467, -90.867

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501312.